# SDR AWXA200400034

- Difficulty date: January 11, 2004
- Submitted: January 13, 2004
- Operation: Air carrier
- Aircraft: N628AW
- Make and model: Airbus A320-231
- Aircraft serial: 67
- Aircraft time: 45,656 hours, 20,591 cycles
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Rod End
- Part number: D23071001
- Part serial: B325
- Condition: Detached
- Location: Nlg
- Part time: 31,475 hours, 13,792 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, NLG FAILED TO RETRACT, CYCLED MLG TO DOWN POSITION & GEAR INDICATED DOWN & LOCKED.  TURNED BACK & LANDED WITHOUT EVENT.  MAINT FOUND NLG RETRACT ACTUATOR PISTON ROD END HAD SEPARATED FROM BEARING.  R & R NLG RETRACT ACTUATOR IAW AMM 32-31-22, CYCLED GEAR SEVERAL TIMES WITH NO FAULTS NOTED.  INVESTIGATION OF NLG RETRACT ACTUATOR FOUND PISTON ROD END BORE ELONGATED WHICH IS BELIEVED TO HAVE BEEN CAUSED BY FORCES APPLIED DURING RETRACTION & EXTENSION. CONTINUED OPERATION IN THIS CONDITION CAUSED BEARING THAT ALSO HAD INDICATIONS OF EQUAL DISTORTION TO MIGRATE OUT OF ROD END BORE. OTHER FINDINGS INDICATED THAT THE SWAGING OF THE BEARING WAS INADEQUATE & BEARING HOUSING MATERIAL MAY NOT BE ABLE TO WIT
